Drought, Inland Sussex
- When
- July 1, 12:00 AM EST to July 31, 11:59 PM EST
- Where
- Inland Sussex forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
Drought conditions continued in the southern half of Delaware through July as thunderstorm rains were spotty. Southern Kent County and Northern Sussex County started July with severe drought conditions (level D2) based on the Drought Monitor.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Drought conditions continued in the southern half of Delaware through July as thunderstorm rains were spotty. Southern Kent County and Northern Sussex County started July with severe drought conditions (level D2) based on the Drought Monitor. This was expanded throughout Sussex County with the July 24th update. All of Delaware's counties had below normal rainfall during the month of July. On a county weighted average, July precipitation ranged from 1.8 inches in Kent County, to 2.4 inches in New Castle County to 3.2 inches in Sussex County. Normal is around 4.1 inches. It was also the second hottest July for the state of Delaware on record dating back to 1895.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 30, 8:52 PM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
952 PM EDT SAT JUN 30 2012
.SYNOPSIS...
AN AREA OF HIGH PRESSURE GENERALLY REMAINS SITUATED NEAR THE
SOUTHEASTERN STATES THROUGH NEXT WEEK. MEANWHILE, A WEAK COLD FRONT
WILL STALL TO OUR SOUTH SUNDAY AND MONDAY. THIS BOUNDARY IS THEN
FORECAST TO LIFT NORTHEASTWARD AS A WARM FRONT TUESDAY INTO
WEDNESDAY. THE NEXT COLD FRONT MOVES THROUGH LATER WEDNESDAY INTO
THURSDAY, BEFORE STALLING ACROSS THE MID ATLANTIC FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE AREA OF MID-LVL CLDS...TSTM REMNANTS...MOVED EAST ACROSS PA
AND NJ AND IS NOW OFFSHORE. SKIES ARE CLEAR OVER THE FCST AREA
EXCEPT FOR SOME HI-LVL TSTM OUTFLOW CI OVER DELMARVA. THE OVERALL
SITN HERE IS LESS UNSTABLE THAN LAST EVE WITH BOTH TEMPS AND
DEWPTS SEVERAL DEGS LOWER. CURRENT TSTM ACTVTY IS WELL WEST AND
SOUTH OF OUR AREA AND IS TRACKING SLGTLY SOUTH OF EAST. SO WE ARE
MAINTAINING JUST MINIMAL CHCS OF CNVTN FOR THE EVENING HOURS OVER
THE SRN PART OF OUR AREA.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
MODELS ARE SHOWING 850MB TEMPERATURES DROPPING A COUPLE OF DEGREES
WHICH WOULD MEAN A COOLER DAY THAN TODAY. HOWEVER, HAVING A WESTERLY
WIND IN PLACE WOULD ALLOW FOR ADIABATIC COMPRESSIONAL HEATING TO
MOVE INTO THE AREA ALLOWING TEMPERATURES TO WARM A COUPLE OF
DEGREES...MAINLY ACROSS OUR WESTERN ZONES. STILL TEMPERATURES FOR
SUNDAY WILL BE SLIGHTLY COOLER ON A WHOLE THAN TODAY. DEWPOINTS
SHOULD BE ABOUT THE SAME AS SATURDAY UNDER THE WEST FLOW. THERE IS
NOT A BROAD AMOUNT OF LIFT OR CONVERGENCE TAKING PLACE, BUT WITH
HIGHS IN THE LOW TO MID-90S MORE OF AN AIRMASS TYPE CONVECTION COULD
TAKE PLACE DURING THE AFTERNOON HOURS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
GENERALLY HOT AND HUMID CONDITIONS THROUGH THE PERIOD.
TEMPERATURES WILL RUN 4 TO 8 DEGREES ABOVE NORMAL DURING THIS TIME
FRAME. NO PERIODS OF EXTREME HEAT EXPECTED, BUT NO SIGNIFICANT
COOLING EITHER.
FRONTAL BOUNDARY LINGERS OVER OR NEAR THE REGION THROUGH THE
PERIOD..RESULTING IN POSSIBLE THUNDERSTORM ACTIVITY EACH DAY. BUT
THE BEST CHANCES ARE IN THE WEDNESDAY-THURSDAY TIMEFRAME, WHEN THE
BEST SYNOPTIC FORCING IS EXPECTED TO OCCUR.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS WILL
REMAIN SOUTHWEST THIS EVENING...BECOMING WEST ON SATURDAY AND
GENERALLY LESS THAN 10 KNOTS IS EXPECTED THROUGH THE PERIOD. ATTM
TSTM ACTVITY IS EXPECTED TO REMAIN WELL SOUTH AND WEST OF OUR TAF
LOCS.
THERE COULD BE A BRIEF PERIOD TOMORROW MORNING, IN THE MORE
SHELTERED LOCATIONS, OF MVFR VSBYS, HOWEVER THIS IS HIGHLY DEPENDENT
UPON THEM RECEIVING ANY RAIN TODAY. IF ANY MVFR DOES FORM TOMORROW
MORNING IT WILL QUICKLY BURN OFF BY MID-MORNING ALLOWING FOR ANOTHER
NICE FLYING DAY.
OUTLOOK...
SUNDAY NIGHT...VFR WITH THE EXCEPTION OF POSSIBLE LOCAL SUB- VFR
DUE TO FOG/HAZE DURING THE EARLY MORNINGS. A COUPLE OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE.
MONDAY AND TUESDAY...VFR, ALTHOUGH THERE STILL REMAINS THE CHANCE
FOR A FEW SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS.
WEDNESDAY AND THURSDAY...A COLD FRONT NEAR THE REGION SHOULD
INITIATE SCATTERED SHOWERS AND THUNDERSTORMS. THEREFORE, LOCAL
SUB-VFR CONDITIONS ARE POSSIBLE ALONG WITH LOCALLY GUSTY WINDS.
&&
.MARINE...
SUB-ADVISORY CONDITIONS WILL PERSIST ACROSS OUR WATERS THROUGH
SUNDAY. WINDS WILL GENERALLY BE OUT OF THE SOUTH-SOUTHWEST AND
REMAIN AROUND 10 KNOTS. SEAS WILL GENERALLY BE AROUND 2-3 FEET.
OUTLOOK... CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA THROUGHOUT THE OUTLOOK PERIOD. THE GREATEST
MARINE HAZARD WILL BE STRONGER GUSTS AND LIGHTNING IN
THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS IS IN THE
WEDNESDAY/THURSDAY TIMEFRAME.
&&
.TIDES/COASTAL FLOODING...
THERE IS THE POTENTIAL FOR SOME MINOR COASTAL FLOODING EPISODES WITH
THE EVENING TIDE CYCLES BEGINNING SUNDAY OR MONDAY AND CONTINUING
THROUGH AT LEAST TUESDAY. THE FULL MOON OCCURS ON TUESDAY AND THE
ASTRONOMICAL TIDE IS GENERALLY WITHIN 0.3 FEET OF THE MINOR TIDAL
FLOODING CRITERIA.
&&
.CLIMATE...
TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S THROUGH SUNDAY.
BELOW ARE THE RECORD HIGH TEMPERATURES AND MOST RECENT YEAR OF
OCCURRENCE FOR JUNE 30 AND JULY 1 FOR OUR EIGHT CLIMATE SITES.
JUNE 30 JULY 1
PHL 100 - 1964 102 - 1901
ACY 98 - 1991 99 - 1968
ILG 98 - 1964 97 - 1963
ABE 97 - 1964 97 - 1963
TTN 98 - 1964 98 - 1945
RDG 98 - 1964 101 - 1901
GED 101 - 1959 98 - 1964
MPO 90 - 1964 88 - 1968
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR NJZ015-
017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...SZATKOWSKI
NEAR TERM...AMC
SHORT TERM...HEAVENER
LONG TERM...SZATKOWSKI
AVIATION...AMC
MARINE...HEAVENER
TIDES/COASTAL FLOODING...
CLIMATE...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 PM EDT SAT JUN 30 2012 NJZ001-PAZ054-055-012000- SUSSEX-CARBON-MONROE- 348 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007>010-012-013-PAZ061-062-012000- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-LEHIGH- NORTHAMPTON- 348 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES COULD REACH THE MID 90S ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ016-020>023-027-PAZ060-012000- SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON- BERKS- 348 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS THIS EVENING WITH LOCALLY STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAT CONTINUES SUNDAY AND THE AFTERNOON HEAT INDICES COULD BE NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-012000- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 348 PM EDT SAT JUN 30 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ALSO, THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-012000- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 348 PM EDT SAT JUN 30 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT WITH LOCALLY STRONG WINDS AND HAIL. PLEASE DO NOT OVEREXERT YOURSELF IN CLEAN UP OPERATIONS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAT CONTINUES SUNDAY AND THE AFTERNOON HEAT INDICES COULD BE NEAR 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024-025-012000- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 348 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HAIL. BEST CHANCES FARTHER TO THE SOUTH. PLEASE DO NOT OVEREXERT YOURSELF IN CLEAN UP OPERATIONS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING NEAR THE TIME OF THE EVENING HIGH TIDE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-NJZ026-012000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- COASTAL OCEAN- 348 PM EDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...DELAWARE BAY WATERS AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SZATKOWSKI
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405335, 405336, 405337.